Affordable Access

[Anabolic steroids and gynecomastia. Review of the literature].

Authors
  • de Luis, D A
  • Aller, R
  • Cuéllar, L A
  • Terroba, C
  • Romero, E
Type
Published Article
Journal
Anales de medicina interna (Madrid, Spain : 1984)
Publication Date
Sep 01, 2001
Volume
18
Issue
9
Pages
489–491
Identifiers
PMID: 11715139
Source
Medline
License
Unknown

Abstract

Gynaecomastia is a common situation, with a proliferation of glandular component of male breast secondary to an imbalance in sexual hormones in mammary tissue. A main cause of gynaecomastia is anabolic steroids consumption. Few studies have been performed in patients with high consumption of anabolic steroids, showing a high prevalence (52%). In this article we present a case of bilateral gynaecomastia secondary to anabolic steroids intake, with a partial response to tamoxifen. In summary, a patient with sportive habits and gynaecomastia, an early suspicious diagnosis is anabolic steroid intake. After suppression of anabolic steroid intake and treatment with tamoxifen, a high remission rate can be achieved. If gynaecomastia persisted, surgery is a good option.

Report this publication

Statistics

Seen <100 times